MAUDE Adverse Event Report: MEDIVATORS DSD-201; AUTOMATED ENDOSCOPE REPROCESSOR

MEDIVATORS DSD-201; AUTOMATED ENDOSCOPE REPROCESSOR
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes Electric Shock (2554); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medivators field service engineer (fse) reported during a service visit for a facility's dsd-201 automated endoscope re-processor (aer), that the aer was modified by adding a switch to shut off the compressor.This modification is not part of the design specifications for the aer, thus the facility is using the device off-label which could present potential user harm.It was reported that the third party managing service company added a switch for the compressor after not being able to find a suspected air leak.The switch allows operators to shut off the compressor and keep it from burning out.Medivators fse fixed the air leak during the service call and did not notice any other visible modifications to the aer.Medivators technical specialist manager reported concerns that the type of switch used is not appropriate for the application of this device.If operators make contact with wet, gloved hands, there is potential to receive an electrical shock.There have been no reports of user harm.This aer is normally serviced and maintained by a third party service company, medservice repair, inc.It is the facility's responsibility to ensure the machine is properly serviced and operating according to medivators specifications.This complaint will continue being monitored in medivators complaint handling system.
 
Event or Problem Description
Medivators field service engineer reported during a service visit for a facility's dsd-201 automated endoscope re-processor, that the aer was modified by adding a switch to shut off the compressor.This modification is not part of the design specifications for the aer, thus the facility is using the device off-label which could present potential user harm.

Brand Name
DSD-201
Common Device Name
AUTOMATED ENDOSCOPE REPROCESSOR
Manufacturer (Section D)
MEDIVATORS
14605 28th ave n
minneapolis MN 55447
MDR Report Key8180582
Report Number2150060-2018-00081
Device Sequence Number11268714
Product Code FEB
UDI-Device Identifier00677964033858
UDI-Public00677964033858
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K914145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/21/2018
Initial Report FDA Received Date12/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;